I've been on and off (mostly on) anti-depressants for 7.5 years.
Over the past 5 years or so, my memory and attentional abilities have gotten progressively worse.
My psychiatrist recently told me that I really need to go in for a thorough neurological evaluation.
My question is this. I know it's possible the memory problems could be from the SSRI's. So if I do stop them (the Lexapro), will my cognitive abilities come back over time? I really do hope so because if I really don't want to go on like this for the rest of my life.
The other day I made a phone call for my boss, and then 5 minuts later I called that person again to give them the same message, not remembering that I had already called them, 5 minutes ago. (I hadn't thrown out the note I"d written to myself after calling them the first time, so when I saw it, I thought I still needed to call them.) The person was friendly and we made a joke of it... although I really hope she doesn't tell my boss!!
Also drove right into a busy intersection when I had a red light. Luckily there were no collisions and no cops around. But still, it's scary.
Just wondering if anyone has had similar experience, or knows someone who has, and what they did about it, or if you've read up on it, and what the possible treatments are, if they work, etc. etc.
I've been off of Prozac for just over four months now and I notice my short-term memory is much better. Before if I went to the store, I used to have to write down the items if it was more than three things. Now I don't have to do that. I'm still waiting for my sex drive to return, though.
Actually, my memory did improve once I got off meds (was on them 5 years nonstop, sometimes different meds). On them, it was horrible sometimes, I forget the names of common items or forget words and stumble over my sentences a lot. I'd also start speaking a sentence and forget what I was talking about midway through. It was frightening. I was a microbiology teaching assistant and it would be so awkward in class sometimes, I would forget the names of common lab tools or items while I was lecturing. I don't know how long it took after stopping meds, but I don't have this problem any more.
haven't seen you on here in ages!! glad to see you're doing better!!!
but yeah, about the memory and concentration probs...yup, got those too. just today i went to the store and bought some things that i was really excited about; i put them in the back of the car and after i got home and parked, actually forgot to take them out and bring them in. did this twice today (second time i had to pick up my mother from somewhere, and it was already almost 9pm). this forgetting and fogginess is happening with other things too...dates, times, etc... gotta write things down all the time as well. now, i don't know about this being permanent, since i'm still on the AD (and i've just re-started lamictal as well), but maybe other posters have, and will continue to, enlighten you on that.
best wishes to you, and stop by more often!
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...
Hey there, thanks for the warm welcome. It's nice to see some familiar faces on here. (Well.. not really seeing your faces literally, but you know what I mean!)
I am SO glad to hear that the memory issues improved for you guys after you went off the meds... I am very encouraged. And I'm glad to see I"m not the only one with these problems. It's pretty ridiculous. Almost worse than the depression itself! (Of course, if I were depressed, I might not be saying that... grass is greener type of thing I guess.)
I will keep you guys posted with my seeing the neurologist. I am sort of worried about it. Either way, either (a) there is something wrong with you, you've got brain damage, or (b) there is absolutely nothing wrong with you, you're just a lazy, horrible person. Bah...
Hi there. That sounds soooo much like the Wellbutrin to me.
I notice that I get really forgetful and do and say stupid things.
Like I could be starting to say something and then partway through a sentence forget what I was trying to say or can't find the words or trail off, using some other words that are wrong, like I'm dumb or something (which I'm not).
Also I couldn't for the life of me figure out how to open the step ladder even though I'd done it several times before.
Or the time I went to get petrol at a different gas station than I usually go to, I couldn't for the life of me take the hose out of the petrol pump, I concluded they must be locked (they weren't). I just lost my brain somehow momentarily, I was so embarrassed.
Or the other day somebody phoned me and asked "how are you?" and I replied with "I'm home", how stupid is that.
And this coming from someone who's normally pretty intelligent.
People on another message board have been telling me that I could be having seizures from the wellbutrin. That all these strange things are due to having a small seizure at the time.
OH and about the traffic incident you mention. Recently I did something similar. I'd been in a bit of a daze at home and went out for a drive to buy food at the gas station. Pulling into the gas station I noticed one empty parking space on the other side, meaning I'd have around the other cars to get there. I neglected to think that some of these cars might start to drive off, or that someone could come walking out. My mind was just on getting to that parking space. Then my logic momentarily came back to me and I realised that I couldn't just go there as if the traffic was standing still and only I had the right of way, I had to watch out. Luckily I was able to just remember that and prevented any accidents.
[QUOTE=Argh. Stupid meds. These are the things they don't tell you when they give you your first prescription.[/QUOTE]
If your doctor told you such and such will be the expected side effects, would you still take your first pill? I personally wouldn't. I mean I know the side effects coz of my own research, and I think my doctor didn't tell me coz she didnt wanna put me off. Don't know if this manes any sense?